MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S702
Medical Device Problem Codes Pacing Problem (1439); Device Sensing Problem (2917)
Health Effect - Clinical Codes Syncope (1610); Cardiac Arrest (1762)
Date of Event 05/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Following return and completion of laboratory analysis, this event will be further updated.
 
Event or Problem Description
It was reported that this device had been implanted with normal parameters confirmed at implant and set in unipolar programming, as it was assumed the original device had been in unipolar.Due to the programming anomaly with the new device (unipolar vs bipolar programming) no pacing pulses were observed post connection.Approximately one month post implant, the patient was admitted for syncope and cardiac arrest.During system assessments post admission, the physician found interference signals.It was also learned the patient was very active with excessive upper limb movement during physician activity.A chest x-ray illustrated abnormal images of the lead at the collar bone.The associated implanted lead is a non boston scientific product.The physician elected to replace the entire system.The explanted device is expected to be returned.No information was provided on the associated lead manufacture or model/serial numbers.The replacement was successful and the issue resolved.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the device was performed.A visual inspection of the device header and case noted no anomalies; seal pugs were intact and setscrews operated normally.Pin gauge testing, designed to verify proper port dimensions, was completed.Each port measured as expected.The device was then exposed to simulated heart load conditions, and the pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.The device memory was also reviewed with no resets or faults observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.
 
Event or Problem Description
It was reported that this device had been implanted with normal parameters confirmed at implant and set in unipolar programming, as it was assumed the original device had been in unipolar.Due to the programming anomaly with the new device (unipolar vs bipolar programming) no pacing pulses were observed post connection.Approximately one month post implant, the patient was admitted for syncope and cardiac arrest.During system assessments post admission, the physician found interference signals.It was also learned the patient was very active with excessive upper limb movement during physician activity.A chest x-ray illustrated abnormal images of the lead at the collar bone.The associated implanted lead is a non boston scientific product.The physician elected to replace the entire system.The explanted device was returned.No information was provided on the associated lead manufacture or model/serial numbers.The replacement was successful and the issue resolved.

Brand Name
ALTRUA 2 DR
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8794055
Report Number2124215-2019-13707
Device Sequence Number16672967
Product Code LWP
UDI-Device Identifier00802526559341
UDI-Public00802526559341
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N970003/S167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Model NumberS702
Device Catalogue NumberS702
Device Lot Number704831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 06/29/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date09/18/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;